MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES GELPOINT V-PATH; CULDOSCOPE (AND ACCESSORIES)

APPLIED MEDICAL RESOURCES GELPOINT V-PATH; CULDOSCOPE (AND ACCESSORIES)
Model Number C2A12
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
Name of procedure being performed: vnotes hysterectomy.Detailed description of event: hospital: [facility], model #: c2a12, lot #: 1527639.The medical device was opened during surgery.The nurse noticed a hole in the packaging after the device was opened and before it was about to be used on the patient.The device was not used, and the procedure switched to laparoscopic due to the patient's anatomy.The product and its packaging will return to amr.The account manager will provide a picture of the packaging.Additional information provided by [name] on 05dec2024 via email: to specify.The circulator nurse opened the outer peel pack as the scrub tech reached in to remove the plastic packaging that contained all the components.At that point the circulator was checking the packaging she peeled open and found a hole in that peel pack, and then directed the scrub tech not to open the remaining plastic packaging and to hand it off.My reason for bringing this up is that there is no reason to sterilize the product before returning to rsm.It was never removed from the inner plastic container packaging.So, they will be returning the unopened plastic packaging, the damaged peel pack packaging, and it will be in the original product box.Type of intervention: changed to laparoscopic procedure due to patient's anatomy.Patient status: no patient injury indicated.
 
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Name of procedure being performed: vnotes hysterectomy.Detailed description of event: hospital: [facility].Model #: c2a12.Lot #: 1527639.The medical device was opened during surgery.The nurse noticed a hole in the packaging after the device was opened and before it was about to be used on the patient.The device was not used, and the procedure switched to laparoscopic due to the patient's anatomy.The product and its packaging will return to amr.The account manager will provide a picture of the packaging.Additional information provided by [name] on 05dec2024 via email: to specify.The circulator nurse opened the outer peel pack as the scrub tech reached in to remove the plastic packaging that contained all the components.At that point the circulator was checking the packaging she peeled open and found a hole in that peel pack, and then directed the scrub tech not to open the remaining plastic packaging and to hand it off.My reason for bringing this up is that there is no reason to sterilize the product before returning to rsm.It was never removed from the inner plastic container packaging.So they will be returning the unopened plastic packaging, the damaged peel pack packaging, and it will be in the original product box.Type of intervention: changed to laparoscopic procedure due to patient's anatomy.Patient status: no patient injury indicated.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a hole in the packaging.Based on the condition of the returned unit, it is possible that the hole in the packaging was caused by improper handling of the unit.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Applied medical has performed a historical trend analysis and review of production records and no relevant documentation was identified.

Brand Name
GELPOINT V-PATH
Common Device Name
CULDOSCOPE (AND ACCESSORIES)
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key20906848
Report Number2027111-2024-00951
Device Sequence Number13050413
Product Code HEW
UDI-Device Identifier00607915138660
UDI-Public(01)00607915138660
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K191294
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC2A12
Device Catalogue Number101474657
Device Lot Number1527639
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/11/2024
Supplement Report FDA Received Date04/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown